Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 22, 2011, 3:18 AM MST. It took effect at Jan 23, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 3:18 AM MST (10:18 UTC)
- In effect from
- Jan 23, 2011, 12:00 AM MST
- Expired
- Jan 22, 2011, 2:20 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS75 KTFX 221018 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 318 AM MST SAT JAN 22 2011 MTZ009-048-221830- /O.NEW.KTFX.HW.A.0004.110123T0700Z-110123T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 318 AM MST SAT JAN 22 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG AND GUSTY AFTER MIDNIGHT AND CONTINUING THROUGH LATE MONDAY MORNING. * WINDS: EXPECT SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. * OTHER IMPACTS: AREAS OF BLOWING SNOW THROUGH MOUNTAIN PASSES WILL REDUCE VISIBILITY BELOW ONE HALF MILE AT TIMES ALONG U.S. HIGHWAY 2. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
379 WWUS75 KTFX 221820 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1120 AM MST SAT JAN 22 2011 MTZ009-048-230230- /O.CON.KTFX.HW.A.0004.110123T0700Z-110123T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1120 AM MST SAT JAN 22 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG AND GUSTY AFTER MIDNIGHT AND CONTINUING THROUGH LATE MONDAY MORNING. * WINDS: EXPECT SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. * OTHER IMPACTS: AREAS OF BLOWING SNOW THROUGH MOUNTAIN PASSES WILL REDUCE VISIBILITY BELOW ONE HALF MILE AT TIMES ALONG U.S. HIGHWAY 2. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
151 WWUS75 KTFX 222120 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MST SAT JAN 22 2011 MTZ009-048-230530- /O.UPG.KTFX.HW.A.0004.110123T0700Z-110123T1900Z/ /O.NEW.KTFX.HW.W.0007.110123T0300Z-110123T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 220 PM MST SAT JAN 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG AND GUSTY AND CONTINUING THROUGH EARLY AFTERNOON SUNDAY. * WINDS: EXPECT SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. SOME FAVORED LOCATIONS MAY SEE LOCALLY HIGHER VALUES. * OTHER IMPACTS: AREAS OF BLOWING SNOW THROUGH MOUNTAIN PASSES WILL REDUCE VISIBILITY BELOW ONE HALF MILE AT TIMES ALONG MOUNTAIN PASSES INCLUDING U.S. HIGHWAY 2. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-230530- /O.NEW.KTFX.HW.W.0007.110123T0300Z-110123T2100Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS 220 PM MST SAT JAN 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG AND GUSTY AND CONTINUING THROUGH EARLY AFTERNOON SUNDAY. * WINDS: EXPECT SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. SOME FAVORED LOCATIONS MAY SEE LOCALLY HIGHER VALUES. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY BELOW ONE HALF MILE AT TIMES ALONG MOUNTAIN PASSES INCLUDING ROGERS...MACDONALD...AND FLESHER PASS. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 21, 11:00 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 21, 11:00 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MST FRI JAN 21 2011 .UPDATE... TONIGHT...A SHORTWAVE MOVING THROUGH THE FLOW ALOFT WILL BRING PRECIPITATION ACROSS THE CWA. TEMPERATURES WILL DROP TOWARDS MORNING AND RAIN WILL TURN TO SNOW. MOST TEMPS WILL BE FALLING AS THE DRY AIR WITH THE COLD FRONT ARRIVES SO MOST SNOWFALL WILL OCCUR OVER HIGHER TERRAIN...MOST PRECIP WILL BE OVER THE ROCKIES AND THE EASTERN ZONES...AND AMOUNTS WILL GENERALLY REMAIN LIGHT. ZELZER && .AVIATION... UPDATED 0600Z. SURFACE WINDS WILL REMAIN GUSTY FOR A BIT AS A FRONT PASSES THROUGH THE REGION FROM THE WEST. LOWERING CEILINGS...RAIN AND SNOW MIX...AND ISOLATED AREAS OF FREEZING RAIN WILL DEVELOP THROUGH THE NIGHT QUICKLY MOVING EAST OVER THE AREA. MVFR...WITH ISOLATED IFR AT TIMES...WILL ACCOMPANY MOUNTAIN OBSCURATIONS. && .PREV DISCUSSION... /ISSUED 500 PM MST FRI JAN 21 2011/ FRIDAY THROUGH SUNDAY...MAIN CONCERN DURING THIS TIME PERIOD WAS THE IMPACT OF THE NEXT STORM SYSTEM FRIDAY NIGHT AND INTO SATURDAY. MOUNTAINS ACROSS MUCH OF THE AREA WILL SEE THE BRUNT OF THE WEATHER, WITH ONLY LIGHT AMOUNTS OF SNOW EXPECTED OVER THE PLAINS. THE EXCEPTION BEING THE CHOTEAU...BLAINE...JUDITH BASIN..AND FERGUS COUNTIES. POCKETS OF FREEZING RAIN COULD OCCUR AS THE SYSTEM MOVES OVER THE AREA AND TEMPERATURES COOL RAPIDLY. ICE ACCUMULATIONS SHOULD BE LESS THAN ONE TENTH OF AN INCH. DUE TO THE POSSIBILITY OF FREEZING RAIN AND THE LIKELIHOOD OF SOME OF THE INITIAL SNOWFALL MELTING AND REFREEZING UNTREATED SURFACES COULD BECOME SLIPPERY DUE TO THIS SYSTEM. THERE IS A RELATIVELY LOW CONFIDENCE IN THE AMOUNT OF PRECIP FORECASTED TO FALL OUTSIDE THE WARNING AND ADVISORY AREA. MODEL OUTPUTS HAVE HAD A RATHER LARGE SPREAD OF TOTAL PRECIPITATION AND THEREFORE SNOWFALL. THIS SITUATION WILL BE MONITORED CLOSELY AND UPDATES WILL BE ISSUED AS NECESSARY. SUK SUNDAY NIGHT THROUGH FRIDAY...A BRISK NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION TO BEGIN THE PERIOD...BUT AN UPPER LEVEL RIDGE WILL SLOWLY TRANSITION OVER THE REGION BY THE MIDDLE PORTION OF NEXT WEEK. EXPECT A FEW MOUNTAIN SNOW SHOWERS SUNDAY NIGHT AND MONDAY...BUT THEN AS THE RIDGE BUILDS IN MONDAY NIGHT...THERE IS A BETTER CHANCE FOR LIGHT SNOWFALL OVER THE REGION. THE PRECIP EXITS THE REGION ON TUESDAY MORNING...WITH JUST A FEW MOUNTAIN SNOW SHOWERS EXPECTED WEDNESDAY AND THURSDAY. AFTERNOON TEMPERATURES WILL GENERALLY SHOW A WARMING TREND FOR MUCH OF NEXT WEEK. THE GFS MODEL PRO GS MANY LOWER ELEVATION LOCATIONS IN THE MID TO UPPER 40S FOR NEXT TUE THRU THU...I DID NOT GO QUITE THAT WARM...BUT STILL WELL ABOVE NORMAL FOR MANY LOCATIONS. ON FRIDAY...THE ECMWF AND GFS ARE QUITE DIFFERENT...WITH THE ECMWF BEING MUCH COOLER/WETTER. HOWEVER...FOR NOW I LEANED MORE TOWARDS THE DRIER/WARMER GFS MODEL FOR NEXT FRIDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 33 37 25 36 / 60 40 10 10 CTB 27 36 23 34 / 50 20 0 10 HLN 29 38 21 34 / 100 50 10 20 BZN 27 38 17 33 / 100 70 10 30 WEY 19 26 7 23 / 100 100 20 40 DLN 27 36 18 32 / 90 30 10 20 HVR 25 33 18 27 / 100 70 10 20 LWT 30 33 21 34 / 100 90 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL NOON MST SATURDAY BLAINE... CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER. WINTER WEATHER ADVISORY UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET FOR GALLATIN. WINTER WEATHER ADVISORY UNTIL NOON MST SATURDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA. WINTER WEATHER ADVISORY UNTIL NOON MST SATURDAY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 22, 3:03 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 303 AM MST SAT JAN 22 2011 MTZ009-048-231200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 303 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT UNTIL NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-231200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 303 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 22, 3:11 AM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
311 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0224 AM NON-TSTM WND GST 3 ENE HELENA 46.61N 111.96W
01/22/2011 M54 MPH LEWIS AND CLARK MT ASOS
54 MPH WIND GUST AT THE HELENA REGIONAL AIRPORT.
&&
BRUSDALocal storm report, Jan 22, 3:13 AM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 8 ENE POLARIS 45.41N 112.96W
01/22/2011 E5.0 INCH BEAVERHEAD MT MESONET
ESTIMATED 5 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
MULE CREEK SNOTEL. ELEVATION IS 8300 FEET.
&&
BRUSDALocal storm report, Jan 22, 3:15 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
315 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 11 SSW EAST GLACIER PAR 48.30N 113.33W
01/22/2011 E5.0 INCH GLACIER MT MESONET
ESTIMATED 5 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
PIKE CREEK SNOTEL. ELEVATION IS 5928 FEET.
&&
BRUSDALocal storm report, Jan 22, 3:17 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 9 SE ROCKY BOY 48.17N 109.65W
01/22/2011 E4.0 INCH HILL MT MESONET
ESTIMATED 4 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
THE ROCKY BOY SNOTEL. ELEVATION IS 4700 FEET.
&&
BRUSDALocal storm report, Jan 22, 3:18 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
318 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 9 NNW LINCOLN 47.08N 112.73W
01/22/2011 E4.0 INCH LEWIS AND CLARK MT MESONET
ESTIMATED 4 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
THE COPPER CAMP SNOTEL. ELEVATION IS 6950 FEET.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:44 PM MST | Freezing Rain Advisory | TFX | 5 hr | |
| Jan 22, 5:15 AM MST | Winter Weather Advisory | TFX | 9 hr | |
| Jan 22, 9:40 AM MST | Winter Storm Warning | TFX | 5 hr | |
| Jan 22, 2:20 PM MST | High Wind Warning | TFX | 24 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.